MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SABLE; METALLIC SPINAL INTERBODY FUSION CAGE

GLOBUS MEDICAL, INC. SABLE; METALLIC SPINAL INTERBODY FUSION CAGE
Model Number 1172.4210S
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unavailable for evaluation.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that the surgeon was placing a sable cage at l3-l4.He place the cage and expanded.He didn't like the position and collapsed the cage.When he collapsed the cage and repositioned the cage, the tip of the sable cage fell off in the disc space.We were unable to retrieve the tip, in trying to retrieve the tip the part was pushed anterior.The surgeon is going to monitor this patient.
 
Additional Manufacturer Narrative
The purpose of this investigation the clinical specialist who reported the event, was contacted over the phone on (b)(6) 2026 where it was confirmed that the spacer body retrieved from the patient was inadvertently discarded after the case.Therefore, the description of the event and the intraoperative images provided.Per the provided information, the nose of the sable cage disassembled after the surgeon over-collapsed the implant while repositioning it.The surgeon then removed the body of the sable cage from the patient.The surgeon attempted to remove the nose from the patient but was unsuccessful.The surgeon decided to leave the nose in the patient and monitor the patient's health post-operatively.As of (b)(6) 2026, no adverse effects to the patient were reported.Over collapsing the implant is a known cause of sable nose disassembly.Within the removal section of the sable technique guide, users are warned not to over-collapse the implant.Therefore, the likely cause of this event is improper handling by the user.The reported failure is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.
 
Event or Problem Description

Brand Name
SABLE
Common Device Name
METALLIC SPINAL INTERBODY FUSION CAGE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24369766
Report Number3004142400-2026-00019
Device Sequence Number9781822
Product Code MAX
UDI-Device Identifier00889095966305
UDI-Public00889095966305
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K192115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1172.4210S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale
Patient RaceWhite